Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 213, NWS Atlanta, GA

July 10, 2013Chattooga County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2013, 11:32 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 11:32 PM EDT (03:32 UTC)
Expired
Jul 11, 2013, 12:15 AM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 11:50 PM EDTTSTM WND DMGMenlo, GAA TREE WAS BLOWN DOWN IN MENLO.
Jul 10, 11:50 PM EDTTSTM WND DMGTrion, GAA TREE WAS BLOWN DOWN IN TRION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WUUS52 KFFC 110332
SVRFFC
GAC055-115-110415-
/O.NEW.KFFC.SV.W.0213.130711T0332Z-130711T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  NORTHERN FLOYD COUNTY IN NORTHWEST GEORGIA

* UNTIL 1215 AM EDT

* AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  12 MILES NORTHWEST OF TRION TO 10 MILES WEST OF SUMMERVILLE TO 20
  MILES WEST OF SUMMERVILLE...MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MENLO...BERRYTON...JAMES H. FLOYD STATE PARK...LYERLY...TIDINGS...
  CHATTOOGAVILLE...HOLLAND AND ARMUCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3459 8533 3445 8510 3443 8509 3442 8511
      3440 8510 3432 8524 3422 8544 3423 8546
      3452 8552
TIME...MOT...LOC 0332Z 302DEG 25KT 3464 8544 3451 8548
          3447 8568

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:24 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 10, 9:24 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT WED JUL 10 2013

.UPDATE...
MUCH OF AFTERNOON AND EARLY EVENING CONVECTION ACROSS CENTRAL GA
HAS WANED THOUGH A CLUSTER OF STRONG STORMS AHEAD OF AN UPPER
SHORTWAVE HAS PUSHED SOUTHWARD INTO NORTH GA AND MAY CONTINUE TO
POSE ADDITIONAL FLASH FLOODING THREATS. SHORT TERM HI-RES GUIDANCE
IN DECENT AGREEMENT WITH SHORTWAVE ACROSS TENNESSEE BRINGING
ENHANCED SHOWER AND THUNDERSTORM POTENTIAL INTO NORTH GA NEAR 04-06Z
TONIGHT AS WELL...THOUGH MAY DECREASE IN COVERAGE BY THE TIME IT
GETS CLOSER TO THE ATLANTA METRO AREA. CONFIDENCE IS NOT VERY HIGH
THOUGH ON THIS AND COULD VERY WELL SEE SOME LINGERING DEVELOPMENT
THROUGH THE OVERNIGHT. REST OF FORECAST LOOKS TO BE ON TRACK AS
MOIST UNSTABLE ENVIRONMENT CONTINUES THURSDAY WITH SOME UPPER
LEVEL FORCING FOR ASCENT ALONG WAVE AS IT PUSHES SOUTHEASTWARD.
WILL CONTINUE TO KEEP CURRENT FLASH FLOOD WATCH GOING FOR PORTION
OF NORTHEAST AS SOME STORMS HAVE WARRANTED SEVERAL ISOLATED FLASH
FLOOD WARNINGS ALREADY THIS EVENING AND CANNOT RULE OUT MORE AS
CONVECTION CONTINUES TO MOVE INTO AREA. REST OF FORECAST LOOKS TO
BE ON TRACK AND SO HAVE MADE ONLY MINOR OTHER ADJUSTMENTS TO TEMP
AND DEWPT TRENDS TONIGHT DUE TO INFLUENCE OF CONVECTION. PREVIOUS
DISCUSSION FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 811 PM EDT WED JUL 10 2013/

PREV DISCUSSION... /ISSUED 355 PM EDT WED JUL 10 2013/

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE AREA THIS AFTERNOON. AS FOR THE BIG PICTURE...THE LARGE UPPER
LEVEL HIGH PRESSURE RIDGE OVER THE PLAINS CONTINUES AND BEGINS TO
SHIFT A BIT EAST IN THE SHORT TERM. THERE IS ALSO ANOTHER WEAKER
UPPER RIDGE OUT OVER THE ATLANTIC WITH A WEAK TROF AND MOISTURE
PLUME WEDGED IN BETWEEN THE TWO RIDGES. THIS TROPICAL PLUME
CONTINUES TO PUMP MOISTURE ACROSS THE REGION. THE MAIN SURFACE COLD
FRONT NOW EXTENDING FROM THE CENTRAL GREAT LAKES STATES TO KS/CO
WILL CONTINUE MOVING SOUTHEAST AND PUSH INTO NW GA BY 00Z-06Z FRI.
THIS FRONT WILL BRING A BIT DRIER AIR MASS INTO NW GA FRI MORNING BUT
NOT SURE IF THAT FRONT WILL MOVE THAT FAR BY 12Z FRI. WILL DEFIANTLY
HAVE TO MONITOR ITS MOVEMENT. WITH INCREASED LIFT FROM THE
APPROACHING FRONT...MOISTURE INCREASING ACROSS THE AREA...AND
INCREASED INSTABILITY THU...EXPECT INCREASED COVERAGE AND INTENSITY
OF SHRA/TSRA DEVELOPMENT ACROSS THE REGION THURSDAY. CANNOT RULE OUT
STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY
LARGE HAIL. ANOTHER THING TO KEEP IN MIND...WITH THE SATURATED SOILS
AND A TONE OF DROUGHT STRICKEN TREES...IT WILL NOT TAKE SEVERE
WINDS...60MPH OR GREATER...TO KNOCK TREES DOWN.

01

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS MODELS CONTINUE TO
SHOW A WEAK FRONT STALLING ACROSS CENTRAL GA ON FRIDAY WITH SOME
DRIER AIR FILTERING INTO NORTH GA BEHIND THE FRONT. ADJUSTED
DAYTIME TEMPS UP A BIT NORTH OVER THE WEEKEND AS THE DRIER AIR
SHOULD RESULT IN MORE SUNSHINE AND LESS STORM COVERAGE THERE. THE
GREATER CHANCES FOR STORMS SHOULD REMAIN FOCUSED ALONG AND SOUTH
OF THE FRONT AND CURRENT FORECAST STILL HAS A GOOD HANDLE ON THIS.
THERE IS STILL MUCH UNCERTAINTY ON THE PATH AND POSSIBLE EFFECTS OF
T.S. CHANTAL OVER THE WEEKEND. THE LATEST FORECAST SUGGEST NORTH
AND CENTRAL GA WILL NOT BE EFFECTED BY THE STORM OVER THE
WEEKEND... BUT EARLY NEXT WEEK COULD SEE ADDITIONAL TROPICAL MOISTURE
SPREAD IN OVER THE AREA... AND CONTINUE THE WET PATTERN INTO MID
NEXT WEEK.

39

PREV LONG TERM DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/

LONG TERM /FRIDAY THROUGH TUESDAY/...
STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH
PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY
DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY
SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE
ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL
PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE
SOUTHERN ZONES.

FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND
HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL
WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING
IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD
MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER
TO NHC FOR THE LATEST TRACK GUIDANCE.

NLISTEMAA

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH OVER PORTIONS OF EAST CENTRAL GEORGIA FROM
2 PM TODAY UNTIL 2 AM TONIGHT WILL BE ALLOWED CONTINUE AS THIS
AREA HAS SEEN SO MUCH RAINFALL THE PAST FEW DAYS THAT FLASH FLOOD
GUIDANCE IS ESPECIALLY LOW... AND AN INCH OR SO OF RAINFALL IN A
SHORT TIME COULD LEAD TO FLOODING. THE WET PATTERN WILL CONTINUE
ON THURSDAY AS A FRONTAL BOUNDARY PUSHES INTO THE TN VALLEY...
THEN INTO NORTH GA THURSDAY EVENING. ABUNDANT MOISTURE AHEAD OF
THE FRONT WILL ALLOW A VERY WET PATTERN TO CONTINUE. AS A
RESULT... A LARGER- SCALE FLOOD THREAT IS POSSIBLE FOR THURSDAY
AFTERNOON AND EVENING... AND A FLOOD WATCH MAY BE NECESSARY FOR A
MUCH LARGER AREA... DEPENDING ON THE COVERAGE OF STORMS AND RAINFALL
AMOUNTS THAT OCCUR THIS AFTERNOON AND OVERNIGHT. WILL LET THE
MIDNIGHT SHIFT ADDRESS THIS POTENTIAL AND POST A FLASH FLOOD WATCH
IF CONDITIONS AND EXPECTED RAINFALL AMOUNTS WARRANT. 39

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS TONIGHT WITH 4 KFT CIGS RAISING TO NEAR 8
KFT...THEN MVFR TO LOW END VFR CIGS THURSDAY AFTER 11Z AND
POSSIBLY LOWER VSBYS WITH ANY STORM DEVELOPMENT. MOST DEVELOPMENT
SHOULD BE DIMINISHING THIS EVENING THOUGH AN ISOLATED SHOWER OR
THUNDERSTORM CANNOT BE RULED OUT. A WAVE APPROACHING THE NORTHERN
SITES NEAR 06Z TONIGHT MAY BRING AN ENHANCED CHANCE FOR
DEVELOPMENT THOUGH CONFIDENCE IS LOW ON THIS RIGHT NOW AND WILL
LEAVE OUT OF TAF FOR TIME BEING. BEST CHANCE FOR TSRA LOOKS TO BE
AFTER 19Z THURSDAY. WINDS STAYING MAINLY SW TO NW AT 7 KTS OR LESS
WITH VRB GUSTS POSSIBLE IN ANY STORM DEVELOPMENT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND TIMING OF PRECIP.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  87  70  86 /  60  70  60  50
ATLANTA         72  86  71  86 /  60  70  60  40
BLAIRSVILLE     68  82  66  84 /  60  70  40  30
CARTERSVILLE    72  87  70  86 /  60  70  40  20
COLUMBUS        74  88  72  87 /  50  70  60  60
GAINESVILLE     72  85  69  86 /  60  70  60  40
MACON           72  89  72  87 /  50  70  70  60
ROME            72  88  69  86 /  60  60  40  20
PEACHTREE CITY  71  87  70  86 /  50  70  60  40
VIDALIA         73  89  73  87 /  40  70  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING
ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON...OGLETHORPE...
WILKES.

&&

SHORT TERM...01/BAKER
LONG TERM....39
AVIATION...BAKER
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 PM EDT WED JUL 10 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1218 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA...

AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE
GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING
OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN
DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND
EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY
RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS
AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE
AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF
RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND
RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45
MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT
TAKE MUCH WIND TO DOWN TREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL
NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE
WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND
THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS
A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE
BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN
THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE
SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR
ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 10, 9:39 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     FLASH FLOOD      4 NE DALTON             34.81N 84.92W
07/10/2013                   WHITFIELD          GA   EMERGENCY MNGR

            DAWNVILLE BEAVERDALE ROAD AS WELL AS BEAVERDALE RD
            IMPASSABLE DUE TO HIGH WATER.

&&

RWILLIS
Special weather statement, Jul 10, 9:40 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT WED JUL 10 2013

GAZ001-002-012-110230-
940 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER...DADE AND
GORDON COUNTIES UNTIL 1030 PM EDT...

AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STEPHENSVILLE TO AUDUBON. MOVEMENT OF
THESE STORMS WAS NEARLY STATIONARY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER...DADE AND GORDON COUNTIES...INCLUDING AREAS AROUND
NICKELSVILLE...TRENTON...AUDUBON...CEDAR GROVE...SUGAR VALLEY...
SUTTLES MILL...NAOMI...LAFAYETTE...LINWOOD...COOPER HEIGHTS...RISING
FAWN...CLOUDLAND CANYON STATE PARK AND RESACA. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3499 8535 3493 8526 3486 8526 3485 8520
      3478 8520 3477 8514 3472 8517 3472 8505
      3462 8505 3464 8491 3461 8486 3461 8471
      3459 8472 3450 8481 3456 8507 3459 8508
      3461 8532 3472 8557 3498 8561
TIME...MOT...LOC 0140Z 302DEG 7KT 3491 8559 3481 8543
          3463 8505 3459 8480
Local storm report, Jul 10, 9:54 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      2 S COHUTTA             34.93N 84.95W
07/10/2013                   WHITFIELD          GA   EMERGENCY MNGR

            CLEVELAND HIGHWAY AT NORTH HILLS DRIVE IS IMPASSABLE DUE
            TO HIGH WATER.

&&

RWILLIS
Local storm report, Jul 10, 10:03 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      5 E DALTON              34.77N 84.88W
07/10/2013                   WHITFIELD          GA   EMERGENCY MNGR

            AIRPORT ROAD NEAR THE MURRAY COUNTY LINE IS CLOSED DUE TO
            2 FEET OF WATER COVERING THE ROADWAY.

&&

RWILLIS
Special weather statement, Jul 10, 10:32 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 PM EDT WED JUL 10 2013

GAZ001-002-110315-
1032 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
WALKER AND DADE COUNTIES UNTIL 1115 PM EDT...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 21 MILES NORTHWEST OF COLE CITY TO 23 MILES
WEST OF STEPHENSVILLE...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALKER AND
DADE COUNTIES THROUGH 1115 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...HOOKER...
MORGANVILLE...NEW ENGLAND...TRENTON...WILDWOOD...CLOUDLAND CANYON
STATE PARK...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...RISING
FAWN...CHICKAMAUGA...COOPER HEIGHTS...FAIRVIEW AND CEDAR GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3499 8527 3486 8526 3485 8520 3478 8520
      3477 8517 3473 8521 3460 8546 3463 8554
      3498 8561 3499 8560
TIME...MOT...LOC 0232Z 288DEG 27KT 3520 8575 3512 8568
          3501 8563 3487 8574 3481 8590
Local storm report, Jul 10, 10:46 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     FLASH FLOOD      TRENTON                 34.87N 85.51W
07/10/2013                   DADE               GA   EMERGENCY MNGR

            SEVERAL ROADS WERE FLOODED. YARDS OF RESIDENCES WERE ALSO
            BEGINNING TO FLOOD.

&&

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:23 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield52 min
Jul 10, 8:56 PM EDTSpecial Weather StatementFFCMurray, Whitfield49 min
Jul 10, 9:09 PM EDTFlash Flood WarningFFCMurray, Whitfield4 hr
Jul 10, 9:40 PM EDTSpecial Weather StatementFFCDade, Walker50 min
Jul 10, 9:54 PM EDTFlash Flood WarningFFCDade4 hr
Jul 10, 10:32 PM EDTSpecial Weather StatementFFCDade, Walker43 min
Jul 10, 10:53 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker52 min
Jul 11, 12:15 AM EDTRiver Flood WarningFFCDade24 hr
Jul 11, 12:15 AM EDTSpecial Weather StatementFFCFloyd30 min
Jul 11, 2:04 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more6 hr
Jul 11, 3:58 AM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 73 more24 hr
Jul 11, 6:18 AM EDTRiver Flood WarningFFCWhitfield41 hr
Jul 11, 5:14 PM EDTSpecial Weather StatementFFCTwiggs46 min
Jul 11, 6:44 PM EDTSpecial Weather StatementFFCCrawford, Taylor46 min
Jul 11, 6:47 PM EDTSpecial Weather StatementFFCStewart, Webster43 min
Jul 11, 6:50 PM EDTSpecial Weather StatementFFCBleckley, Pulaski, Wilcox40 min
Jul 11, 7:11 PM EDTSpecial Weather StatementFFCJasper, Putnam49 min
Jul 11, 7:29 PM EDTFlash Flood WarningFFCJasper, Morgan, Putnam4 hr
Jul 11, 7:34 PM EDTSpecial Weather StatementFFCDodge, Laurens, Wilcox26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.